Thunderstorm Wind, Carroll
- When
- July 5, 8:15 PM CST
- Where
- Carroll County, 2 mi E of Beaver
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.470, -93.734
Strong thunderstorm wind snapped large tree limbs.
Scattered thunderstorms developed across northwestern Arkansas and southwestern Missouri during the evening of the 5th along an outflow boundary from earlier thunderstorms. The strongest storm produced damaging wind in Carroll County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed across northwestern Arkansas and southwestern Missouri during the evening of the 5th along an outflow boundary from earlier thunderstorms. The strongest storm produced damaging wind in Carroll County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 5, 8:12 PM CST, 3 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 912 PM CDT Thu Jul 5 2018 .UPDATE... Main update this evening has been to adjust PoPs based on the latest radar trends. See discussion below. && .DISCUSSION... Storms have been slow to dissipate this evening, though overall trend has been down in coverage and intensity. Updated evening PoPs to keep the higher coverage across NW AR into parts of far E OK. Activity should be done by midnight. Updated text products sent. Lacy && .PREV DISCUSSION... /Issued 629 PM CDT Thu Jul 5 2018/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Isolated thunderstorms may affect the northwest Arkansas TAF sites over the next couple of hours before the activity diminishes for the evening. Otherwise, VFR conditions are expected to prevail. PREV DISCUSSION... /Issued 228 PM CDT Thu Jul 5 2018/ DISCUSSION... Scattered showers/thunderstorms continue this afternoon across SE OK and west-central Arkansas in association with westward moving upper wave in combination with moist/unstable air-mass. Gusty winds in the 40 to 50 mph range will be possible in the stronger cells. Thunderstorm activity will likely begin to dissipate by early evening with loss of surface heating. Otherwise, hot and humid conditions will continue for the remainder of the afternoon with heat indices in the 100-105 degree range. Hot/humid weather will persist on Friday ahead of frontal boundary, which will move through during the day. Scattered showers and thunderstorms will again be possible, especially across southeast Oklahoma in the deeper moisture. Finally some relief from the heat and humidity expected for the weekend with drier air moving into the region behind the front Saturday into Sunday. Upper high begins to build back over the central plains into the early part of the work week. Precipitation chances will begin to return, especially across southeast Oklahoma, as a series of weak upper waves move westward around southerly periphery of upper ridge. High temperatures will remain around normal for the remainder of the extended periods. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 94 71 92 / 10 20 10 10 FSM 76 93 73 92 / 20 30 20 10 MLC 73 94 72 90 / 10 30 20 10 BVO 72 92 66 90 / 10 20 10 0 FYV 71 90 62 86 / 30 30 10 10 BYV 72 92 64 86 / 30 30 10 10 MKO 75 93 72 91 / 20 30 10 10 MIO 74 93 66 89 / 10 20 10 0 F10 74 94 72 89 / 10 30 10 10 HHW 75 95 73 92 / 10 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....30
Hazardous Weather Outlook National Weather Service Tulsa OK 415 PM CDT Thu Jul 5 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 415 PM CDT Thu Jul 5 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORMS. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms across southeast Oklahoma and northwest Arkansas will produce strong to marginally severe wind gusts thru early evening. Storm coverage is expected to diminish after sunset. Outside of thunderstorm influence, heat index values will rise into the 100 to 105 degree range across much of eastern Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. MONDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A weak cold front will move into the area on Friday bringing a chance of thunderstorms. Drier and slightly cooler conditions will follow the front over the weekend. Thunderstorm chances return early next week as a more humid airmass spreads back across the region. weather.gov/tulsa contains additional information. Lacy
Special Weather Statement
National Weather Service Tulsa OK
611 PM CDT THU JUL 5 2018
OKZ066-070-052345-
Muskogee OK-Okmulgee OK-
611 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE AND
NORTHEASTERN OKMULGEE COUNTIES UNTIL 645 PM CDT...
At 611 PM CDT, a strong thunderstorm was located 4 miles northeast of
Bald Hill, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Okmulgee... Haskell...
Bald Hill... Preston...
Eram... Jamesville...
LAT...LON 3582 9596 3586 9584 3586 9576 3577 9563
3561 9575 3561 9584 3570 9604
TIME...MOT...LOC 2311Z 037DEG 11KT 3577 9578
LacySpecial Weather Statement
National Weather Service Tulsa OK
635 PM CDT THU JUL 5 2018
ARZ001-OKZ063-069-060000-
Benton AR-Adair OK-Delaware OK-
635 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
SOUTHEASTERN DELAWARE AND NORTHEASTERN ADAIR COUNTIES UNTIL 700 PM
CDT...
At 634 PM CDT, a strong thunderstorm was located over Siloam Springs,
moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Siloam Springs... West Siloam Springs...
Watts... Twin Oaks...
Lake Francis... Ballard...
Natural Falls State Park...
LAT...LON 3629 9453 3614 9441 3610 9446 3610 9455
3604 9454 3597 9464 3619 9482
TIME...MOT...LOC 2334Z 057DEG 9KT 3618 9455
LacySpecial Weather Statement
National Weather Service Tulsa OK
704 PM CDT THU JUL 5 2018
OKZ063-068-069-060030-
Adair OK-Cherokee OK-Delaware OK-
704 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DELAWARE...
NORTHWESTERN ADAIR AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 730 PM
CDT...
At 704 PM CDT, a strong thunderstorm was located 7 miles southwest of
West Siloam Springs, moving southwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
West Siloam Springs... Watts...
Oaks... Eldon...
Proctor... Scraper...
Ballard... Natural Falls State Park...
LAT...LON 3613 9456 3608 9455 3588 9480 3608 9502
3624 9468
TIME...MOT...LOC 0004Z 053DEG 24KT 3611 9471
LacySpecial Weather Statement
National Weather Service Tulsa OK
733 PM CDT THU JUL 5 2018
OKZ062-063-068-060100-
Cherokee OK-Delaware OK-Mayes OK-
733 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELAWARE...
SOUTHEASTERN MAYES AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 800 PM
CDT...
At 733 PM CDT, a strong thunderstorm was located over Scraper, moving
west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Oaks... Peggs...
Scraper... Twin Oaks...
LAT...LON 3619 9479 3616 9478 3616 9480 3601 9480
3593 9509 3620 9514
TIME...MOT...LOC 0033Z 081DEG 13KT 3610 9487
LacySpecial Weather Statement
National Weather Service Tulsa OK
814 PM CDT THU JUL 5 2018
ARZ001-OKZ063-060145-
Benton AR-Delaware OK-
814 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 845 PM CDT...
At 814 PM CDT, a strong thunderstorm was located near Decatur, moving
southwest at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Siloam Springs... Gentry...
Gravette... Decatur...
West Siloam Springs... Colcord...
Springtown... Maysville...
Lake Eucha State Park... Cherokee City...
Natural Falls State Park...
LAT...LON 3644 9447 3627 9438 3616 9458 3616 9468
3637 9479
TIME...MOT...LOC 0114Z 065DEG 12KT 3633 9451
LacySpecial Weather Statement
National Weather Service Tulsa OK
914 PM CDT THU JUL 5 2018
OKZ068-060245-
Cherokee OK-
914 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEROKEE COUNTY
UNTIL 945 PM CDT...
At 914 PM CDT, a strong thunderstorm was located near Hulbert, moving
southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Tahlequah... Fort Gibson...
Hulbert... Sequoyah State Park...
Lost City...
LAT...LON 3589 9496 3582 9512 3581 9513 3581 9526
3582 9527 3586 9523 3587 9523 3588 9525
3590 9528 3592 9528 3593 9527 3597 9528
3599 9523 3602 9523 3606 9505
TIME...MOT...LOC 0214Z 067DEG 13KT 3595 9510
LacyThe Springfield radar (KSGF), 90 km away, was scanning. The volume nearest the first event began at 02:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771409.